Irritable Bowel Syndrome and Digestive Health Support Forum banner
1 - 9 of 9 Posts

·
Registered
Joined
·
131 Posts
Discussion Starter · #1 ·
I have a question...for those of you have taken valium, does the usage of or withdrawal from create dizziness, lightheadedness and nausea? i have only just started taking it...and i am experiencing all of this.or, could it be...i just started taking penicillin (for a tooth infection)...could it be that? does anyone know?
 

·
Registered
Joined
·
922 Posts
Fille, the benzo drugs can really mess a person up. I know firsthand. If you aren't in severe anxiety that requires valium, I would advise you to stop it and use other methods, antidepressant or a therapy such as CBT or hypnosis. Many AD's can help lower anxiety if needed. Benzo's are addicting and hard to stop. Any side effects you are feeling beginning Valium pales in comparison to the distress you can feel when trying to stop and it doesn't cure anything. In fact, most people feel more nervous after taking Benzo's and stopping them. Sure don't want you to have to go thru these unpleasant problems. Good luck, Norb
 

·
Registered
Joined
·
1,499 Posts
Call your Dr or Pharmacist. You should be getting proper product information with every prescription. I believe it is called a product monograph. This tells you all the side effects of the medication as well as possible drug interactions and possible allergic reactions. This is important stuff, make sure you get this information with every prescription.
 

·
Registered
Joined
·
34,955 Posts
Side effects of valium (direct)Nervous system side effects are common and include drowsiness, fatigue, confusion, depression, psychomotor impairment, cognitive impairment, headache, syncope, and ataxia.Gastrointestinal effects include constipation and nausea.Withdrawal symptoms after abrupt cessation of diazepam may include convulsions, tremor, abdominal cramps, panic attacks, depression, vomiting, anxiety, agitation, insomnia and sweating. Catatonia following benzodiazepine withdrawal has been reported in five patients, two of whom withdrew from diazepam.PenicillinGastrointestinal side effects include nausea, vomiting, and diarrhea. These side effects are more common with oral therapyInfo from www.drugchecker.com. ------------------I have no financial, academic, or any other stake in any commercial product mentioned by me.My story and what worked for me in greatly easing my IBS: http://www.ibsgroup.org/ubb/Forum17/HTML/000015.html
 

·
Registered
Joined
·
824 Posts
I've only had Valium once (for eye surgery), but it was partnered with Demerol, advil, and nunbing eyedrops, so I couldn't tell you which affected me. I don't remember any of those symptoms, but I was dry-mouthed and sort of removed from it all for the rest of the day.Dramamine, now *that* makes me dizzy!------------------JennT
 

·
Registered
Joined
·
511 Posts
the benzodiazepines of which group valium is a member are one of the most widely prescribed group of drugs in our country. valium was at one time the most widely prescribed drug in our land. they are relatively safe and although they possess some abuse potential they are not strongly addictive. when prescribed properly for an individual they are safe and not to be feared. people with addictive personalities would be more prone to develop a dependence on these drugs. the side effects listed for all drugs are listed more often for legal reasons than practical and clinical reasons. listed side effects that one can read in a pdr or off the internet have little value when compared to the advice given to you by a competent doctor. when reading the long lists of side effects listed for most drugs one wouldn't want to take anything.
 

·
Registered
Joined
·
131 Posts
Discussion Starter · #7 ·
well, thanks for the replies. i went in to see a doctor and he said that it wasnt an allergic reaction to the penicillun. i think that it might have been my body just freaking out...too many chemicals, or something. i stopped taking both the valium and the penicillun and i feel much better. i dont know. i tend to think that it was the penicillun more than anything.i think that antibiotics are really abrasive on the body.
 

·
Registered
Joined
·
22 Posts
I am a 50+ year old female with IBS/D and take Bentyl daily. However, I have used Valium, as needed, for perhaps 25 years - taking 1/2 of a 5 mg pill at a time. 25 years ago, there was no IBS - it was called Nervous Stomach, Irritable Colon, etc, etc. The small amount of Valium would relax me and my stomach, and it would do the trick.When I know I will be getting "nervous" for whatever reason or social activity (which could make my diarrhea flare up), I take my trusty valium and it sure does help. I have never had any withdrawal symptoms nor am I addicted to it. I only take it when the situation warrants. As you will see as you read more comments on this BB, everyone is different, and every medicine really reacts differently in all of us. As with any new medicine, go slowly and listen to what your body is saying...Good luck and hope it works for you. I believe that Valium does more to settle me and my stomach in helping me get through icky situations. But when all else fails, I take Lomotil! Good Luck!
 

·
Registered
Joined
·
538 Posts
MIKA, I also have been taking valium for 25yrs for stomach spasms, or anxiety. I too am very careful in not getting addicted. I take it AS NEEDED. I don't think valium causes dizzyness. I belong to the" Menieres Talk" support group. A lot of the members take valium for vertigo.Everyone is different when taking meds.LOL.
 
1 - 9 of 9 Posts
This is an older thread, you may not receive a response, and could be reviving an old thread. Please consider creating a new thread.
Top